vanc=CDiff?

  1. Anyone else noticed that when a patient is on vanc for any length of time, they end up getting Cdiff? Now this patient who wasn't in isolation is, and you have to gown/glove whenever you're in the room. It is such a PIA! I see so many patients on polyATBS and they seem to just keep getting infections anyway' VRE, MRSA, Acincobacter just to name a few. It's getting really frustrating, especially when the patient has several ATBS IV that are all supposed to be hung at the same time! Sorry about this post. Guess I'm just venting a little. Anyone else as frustrated as I am?

    Pam
    •  
  2. 2 Comments

  3. by   Franksters
    I know what you mean. We have more and more patients ending up in isolation. My goal has become, "Get the patient discharged ASAP before we give them something".
  4. by   bigjay
    C-diff is pretty much endemic is hospitals. Anti-biotic therapy tends to decimate the body's normal flora which leaves it open to invasion by opportunistic organisms like C-diff. Without doing a lit search I can't be sure but I think Vanco leaves one especially vulnerable to it.

    Proper handwashing for staff, patients and families is the most effective way of preventing these types of infections but in a hospital setting where c-diff spores are all over the place, it's hard to completely prevent it.

close